|Atripla & Siberian Eleuthero (Standardized)
Feb 12, 2010
Are there any interactions between Atripla and the ginseng supplement Siberian Eleuthero (Standardized)? Can this ginseng supplement cause a viral blip?
| Response from Dr. Young
Hello and thanks for your post.
It's common for us at the forum to get questions about drug-drug interactions between FDA-approved medications and supplements. Unfortunately, for the most part, the answers to these questions are not well studied, and only extrapolated.
Ginseng is not thought to interact with the medications in Atripla, but that said, there are 108 ginseng interactions listed in drugs.com. I tend to not recommend the use of herbals unless two conditions are met: first, effectiveness and safety have to be shown in credible clinical trials; second, a lack of interactions with HIV (or other) medications should be established.
In your particular case, based on the general lack of interactional data, I don't suspect that the ginseng-Atripla interaction is responsible for a change in your viral load.
A blip (or perhaps more accurately in your case, a detectable viral load) is often the result of immune activation. This can sometimes come from minor issues such as vaccinations, respiratory infections or herpes outbreaks. A follow up viral load test is usually indicated after having a detectable one-- make sure that you get the appropriate follow up and that your doctor knows about all of the medications and supplements that you're taking.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What If My Herpes Culture Came Back Negative?
- What Happens When Two People Who Have Herpes Have Unprotected Sex?
- What Happens If You Have Gonorrhea For A Year Without Treatment?
- What Does Being Exposed To Herpes Mean?
- Time Between Tingling And A Break Out With Herpes
- How To Tell Partner You Have Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.